Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 1, 2016, 12:28 AM EDT for Banks County, Jackson County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 12:28 AM EDT (04:28 UTC)
- Expired
- Apr 1, 2016, 1:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Banks County, GA, Jackson County, GA
The radar
The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
327
WWUS82 KFFC 010428
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 AM EDT FRI APR 1 2016
GAZ016-023>025-035-010500-
WHITE GA-BARROW GA-BANKS GA-JACKSON GA-HALL GA-
1228 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE...NORTHWESTERN
BARROW...BANKS...JACKSON AND EASTERN HALL COUNTIES UNTIL 100 AM
EDT...
AT 1227 AM EDT...A STRONG THUNDERSTORM WAS OVER PENDERGRASS...OR 7
MILES WEST OF JEFFERSON...MOVING NORTHEAST AT 65 MPH.
HAZARD...UP TO PENNY SIZED HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...WINDER...JEFFERSON...COMMERCE...HOMER...BRASELTON...OAKWOOD...
LULA...MAYSVILLE...HOSCHTON...ALTO...PENDERGRASS...GILLSVILLE...TALMO...
CANDLER...RAOUL...PINEFIELD CROSSROADS...HOLLINGSWORTH...LEAF AND CHATEAU
ELAN.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3455 8362 3453 8363 3451 8367 3444 8362
3449 8354 3448 8347 3446 8340 3442 8338
3432 8339 3426 8334 3425 8334 3399 8371
3410 8383 3412 8382 3411 8385 3416 8390
3460 8365
TIME...MOT...LOC 0427Z 230DEG 56KT 3415 8370
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 9:36 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 31, 9:36 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 PM EDT THU MAR 31 2016 .EVENING UPDATE... AS EXPECTED... WE HAVE ISSUED A TORNADO WATCH THROUGH 5 AM FRIDAY MORNING FOR MOST OF THE FORECAST AREA... TO INCLUDE ROME... ATLANTA... ATHENS... COLUMBUS AND MACON. STILL EXPECTING THE MAIN STORM THREAT TO BE DAMAGING WINDS. HOWEVER... WILL CONTINUE TO HAVE SUFFICIENT WIND SHEAR AND INSTABILITY IN PLACE TO SUPPORT A FEW TORNADOES OVERNIGHT. TIMING TOOL INDICATES STORMS ACROSS ALABAMA WILL PUSH ALONG THE AL/GA STATE LINE SOMETIME AROUND 11 PM OR MIDNIGHT... THEN SPREAD ACROSS THE REST OF THE AREA OVERNIGHT. ALL INTEREST ACROSS NORTH AND CENTRAL GA ARE ENCOURAGED TO MONITOR CLOSELY FOR ISSUANCE OF SEVERE... TORNADO AND/OR FLASH FLOOD WARNINGS THROUGH OUT THE NIGHT... AND BE READY TO TAKE THE APPROPRIATE PROTECTIVE ACTIONS IF YOUR AREA IS PLACED UNDER A WARNING. REMEMBER... THE LOWEST FLOOR AND MOST INTERIOR SMALL ROOM... AWAY FROM EXTERIOR WALLS AND WINDOWS IS THE SAFEST PLACE WHEN UNDER TORNADO OR SEVERE THUNDERSTORM WARNING. /39 && .PREV DISCUSSION... /ISSUED 731 PM EDT THU MAR 31 2016/ UPDATE... STILL ANTICIPATING A ROUND OF STRONG TO SEVERE STORMS OVERNIGHT. TIMING TOOL ON STORMS CURRENTLY MOVING INTO WESTERN AL INDICATES STRONG STORMS COULD MOVE INTO THE WESTERN PORTIONS OF GA BY 10 TO 11 PM THIS EVENING. THE LATEST HIRES RADAR MODELS INDICATE THESE STORMS WILL BLOSSOM ACROSS THE AREA... TO INCLUDE THE ATLANTA METRO AREA... BETWEEN MIDNIGHT AND 6 AM EARLY FRIDAY MORNING... WITH COLUMBUS AND MACON STORMS LINGERING INTO LATE FRIDAY MORNING. WOULD EXPECT AT LEAST MUCH OF THE WESTERN PORTIONS OF NORTH AND CENTRAL GA TO BE PLACED IN A TORNADO WATCH BOX SOMETIME BY LATE THIS EVENING... SO STAY TUNED FOR THIS POTENTIAL... AND REMAIN ALERT FOR POTENTIAL SEVERE STORMS OVERNIGHT. THE MAIN STORM THREATS CONTINUE TO BE SCATTERED DAMAGING WIND AND LOCALIZED FLOODING... BUT ISOLATED TORNADOES ARE BECOMING AN INCREASING CONCERN WITH EXPECT STRONG LOW LEVEL SHEAR AND SUFFICIENT 800-1500 J/KG OF CAPE EXPECTED OVERNIGHT. STILL EXPECTING ANOTHER ROUND OF STRONG STORMS FRIDAY AFTERNOON... THIS SECOND ROUND COULD BE MAINLY FOCUSED ALONG AND SOUTH OF THE I- 20 CORRIDOR... BUT COULD DEFINITELY IMPACT PARTS OF ATLANTA METRO AREA AGAIN AS STORMS DEVELOP ALONG THE COLD FRONT... THAT DOES NOT PUSH ACROSS ATLANTA UNTIL AROUND EARLY FRIDAY EVENING... THEN ACROSS COLUMBUS AND MACON AROUND MIDNIGHT FRIDAY OR LATER. /39 PREVIOUS DISCUSSIONS... /ISSUED AT 318 PM EDT THU MAR 31 2016/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... COLD FRONT CURRENTLY STRETCHES FROM THE GREAT LAKES BACK THROUGH EAST ARKANSAS INTO EAST TEXAS. A PRE-FRONTAL LINE OF SHOWERS IS CURRENTLY MOVING THROUGH PORTIONS OF NORTH AND CENTRAL GA...WITH THUNDERSTORMS OVER SOUTHERN AL. THESE SHOWERS WILL CONTINUE TO SPREAD EASTWARD THROUGH THIS EVENING WITH ISOLATED THUNDER POSSIBLE. INSTABILITY IS LACKING...WITH MUCAPE GREATER THAN 1000 J/KG OVER AL THROUGH LATE THIS EVENING. BETTER INSTABILITY APPROACHES WITH THE SURFACE FRONT AFTER MIDNIGHT...HOWEVER SOME SHEAR ACROSS THE AREA THROUGH THIS EVENING...AND CANNOT RULE OUT ISOLATED STRONG STORMS. THE SHORT RANGE HI-RES MODELS HAVE BEEN STRUGGLING WITH TIMING AND HOW STRONG THE STORMS WILL BE THIS AFTERNOON AND EVENING...THE ARW/WRF ARE QUITE A BIT STRONGER WITH THE THUNDERSTORM...BUT ARE STARTING TO COME INTO SOME AGREEMENT THAT STRONGER STORMS WILL APPROACH NW GA BY 04Z /MIDNIGHT/ AND CONTINUE NORTH AND WEST OF THE ATLANTA METROPOLITAN AREA THROUGH THE EARLY MORNING HOURS...PUSHING SOUTH AND EAST OF I-85 AROUND DAYBREAK. EXPECT BEST CHANCES FOR SEVERE WEATHER TO BE ALONG THE FRONT DURING THE OVERNIGHT HOURS. TOMORROW FRONT SLOWS/STALLS SOUTH OF AN ATLANTA TO ATHENS LINE. SURFACE WAVE LIFTS ALONG THE FRONT TOMORROW AFTERNOON. THE MOST LIKELY AREAS FOR SEVERE WEATHER TOMORROW SHOULD BE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. MODELS HINTING OVERNIGHT ACTIVITY MAY WEAKEN A BIT TOWARDS SUNRISE...WITH A LULL IN THUNDERSTORMS THROUGH LATE MORNING. OUTFLOW FROM MORNING STORMS WILL AID IN REDEVELOPMENT BY EARLY AFTERNOON. HAVE KEPT LIKELY POPS AND THUNDER OVER CENTRAL GA WHERE GOOD INSTABILITY AND SOME SHEAR NOTED. THE PRIMARY THREATS FOR SEVERE WEATHER ARE DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...WITH FAIRLY DECENT LOW LEVEL SHEAR PRESENT ..ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MODELS ARE IN GOOD AGREEMENT WITH TEMPERATURES THROUGH THE SHORT TERM AND WILL STAY CLOSE TO A BLEND. ATWELL LONG TERM /SATURDAY THROUGH THURSDAY/... NO SIGNIFICANT CHANGES WERE MADE TO THE LONG TERM. THERE STILL REMAINS SOME INCONSISTENCY WITH THE ENDING OF THIS CURRENT RAINFALL EVENT. THE NAM WANTS TO DEVELOP A STRONGER LOW ON THE FRONT SATURDAY...HOWEVER THE GFS AND ECMWF WANT TO PUSH THE LOW EASTWARD FASTER. TO COMPROMISE...HAVE PULLED THE POPS UP FARTHER NORTH FOR SATURDAY MORNING...THEN DRYING SATURDAY AFTERNOON. OTHERWISE A WEAK FRONT WITH LOW POPS NORTH MONDAY NIGHT AND ANOTHER FRONT FOR THURSDAY. 41 HYDROLOGY... PERIODS OF HEAVY RAIN ARE STILL EXPECTED TONIGHT THROUGH FRIDAY NIGHT. MODELS ARE CONTINUING THE INFLUX OF DEEP GULF MOISTURE OVER GA WITH ANOMALOUSLY HIGH PWATS FROM 1.5 TO 1.8 INCHES ACROSS MUCH OF THE CWFA. THE COLD FRONT IS EXPECTED TO SLOW DOWN AS IT APPROACHES GA OVERNIGHT AND BE SOMEWHERE ACROSS NORTHWEST GA BY FRIDAY MORNING. THE AIRMASS SOUTH OF THE FRONT WILL REMAIN ENTRENCHED IN THE DEEP MOISTURE. UPPER LEVEL DISTURBANCES INTERACTING WITH THE BOUNDARY WILL PRODUCE PERIODS OF HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWFA. THE AXIS OF GREATEST RAINFALL REMAINS SOUTH OF INTERSTATE 20. THE TREND CONTINUES WITH THIS MORNINGS MODEL RUN. QPF VALUES REMAIN IN THE 2 TO 4 INCH RANGE. NO CHANGES NEEDED TO THE FLASH FLOOD WATCH AREA AND VALID TIME. 16 && .AVIATION... 00Z UPDATE... VFR CONDITIONS WILL DETERIORATE TO MVFR BY 03-04Z THIS EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PUSH INTO THE AREA. EXPECTING THE TEMPO TSRA BETWEEN 05-09Z FRI TO BRING CIGS DOWN TO IFR LEVELS WHEN IN STORMS. THE IFR CIGS WILL LIKELY SETTLE IN BY09- 10Z FRI AS THE MORE WIDESPREAD STORMS SHOULD MOVE SOUTH OF ATL BY THEN...WITH A LULL BETWEEN 12-18Z TOMORROW. EXPECT VFR LOW CIGS BY EARLY FRI AFTERNOON... AND ANOTHER ROUND OF STORMS BETWEEN 19-24Z FRI ALONG AND AHEAD OF A COLD FRONT. THE FRONT SHOULD PUSH ACROSS ATL AROUND 00Z SAT... WITH IMPROVING CONDITIONS FRI EVENING AND OVERNIGHT. WINDS WILL REMAIN OUT OF THE SSW TONIGHT... THEN WSW ON FRI... WITH SPEEDS AROUND 9-11KTS. MAY SEE SOME GUSTS BY FRI AFTERNOON. //ATL CONFIDENCE...0Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 76 54 71 / 90 80 50 10 ATLANTA 64 75 53 67 / 90 70 50 10 BLAIRSVILLE 59 74 47 61 / 90 50 30 10 CARTERSVILLE 61 75 49 66 / 90 50 40 10 COLUMBUS 67 75 56 70 / 90 90 60 10 GAINESVILLE 62 74 53 66 / 90 60 40 10 MACON 66 73 57 71 / 80 90 70 20 ROME 62 76 49 65 / 90 40 30 10 PEACHTREE CITY 63 75 52 67 / 90 80 50 10 VIDALIA 68 78 65 76 / 60 70 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. TORNADO WATCH UNTIL 5 AM EDT FRIDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE... GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON... JASPER...JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TOWNS... TROUP...UNION...UPSON...WALKER...WALTON...WEBSTER...WHITE... WHITFIELD. && SHORT TERM...39 LONG TERM....SNELSON AVIATION...39
Hazardous weather outlook, Mar 31, 6:28 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 PM EDT THU MAR 31 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 628 PM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A STRONG WEATHER SYSTEM WILL IMPACT THE OUTLOOK AREA TONIGHT THROUGH FRIDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD HEAVY RAINFALL AND SEVERE THUNDERSTORMS. THE NEXT ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO GEORGIA LATE THIS EVENING SOMETIME BETWEEN 9PM AND MIDNIGHT AND WILL SPREAD EAST OVERNIGHT...MAINLY AFFECTING AREAS NORTH AND WEST OF A CORDELE TO ATHENS LINE. SOME OF THESE STORMS WILL LIKELY BE SEVERE... PRODUCING DAMAGING WINDS UP TO 65 MPH...LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND POSSIBLY AN ISOLATED TORNADO. IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. FLOODING AND FLASH FLOODING WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING. THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE FRIDAY AS THE FRONT MOVES THROUGH THE AREA. THE SEVERE STORM AND FLASH FLOOD THREAT WILL BE GREATEST ACROSS CENTRAL GEORGIA ON FRIDAY. THE STRONG TO SEVERE STORMS AND HEAVY RAIN SHOULD MOVE OUT EARLY SATURDAY. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE SEVEN DAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 10:49 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 PM EDT THU MAR 31 2016
GAZ053-054-056-066>068-010330-
SPALDING GA-TROUP GA-COWETA GA-PIKE GA-FAYETTE GA-MERIWETHER GA-
1049 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING...TROUP...
SOUTHERN COWETA...NORTHWESTERN PIKE...SOUTHERN FAYETTE AND MERIWETHER
COUNTIES UNTIL 1130 PM EDT...
AT 1048 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
WEST POINT TO EAST OF LAGRANGE...MOVING NORTHEAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...LAGRANGE...GREENVILLE...WEST POINT...SENOIA...HOGANSVILLE...
GRANTVILLE...PINE MOUNTAIN...LUTHERSVILLE...BROOKS...MORELAND...
WILLIAMSON...SHARPSBURG...TURIN...HARALSON...LONE OAK...GAY...EAST NEWNAN...
CORINTH AND DIGBEY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3322 8496 3323 8494 3324 8495 3336 8487
3336 8459 3321 8433 3287 8475 3287 8519
3289 8519
TIME...MOT...LOC 0248Z 230DEG 36KT 3300 8490 3289 8512Special weather statement, Mar 31, 11:26 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 PM EDT THU MAR 31 2016
GAZ052>058-066>070-078-079-089-010430-
MUSCOGEE GA-UPSON GA-CLAYTON GA-PIKE GA-LAMAR GA-FAYETTE GA-
MERIWETHER GA-HEARD GA-HENRY GA-HARRIS GA-TALBOT GA-TROUP GA-
SPALDING GA-COWETA GA-BUTTS GA-
1126 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...UPSON...CLAYTON...
PIKE...LAMAR...FAYETTE...MERIWETHER...SOUTHEASTERN HEARD...HENRY...
HARRIS...TALBOT...TROUP...SPALDING...SOUTHERN COWETA AND NORTHWESTERN
BUTTS COUNTIES UNTIL 1230 AM EDT...
AT 1124 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST
OF LAGRANGE AND HAMILTON TO AROUND FAYETTEVILLE AND WOODBURY...
MOVING EAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...NEWNAN...LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...
THOMASTON...BARNESVILLE...JONESBORO...ZEBULON...HAMILTON...TALBOTTON...
GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...
HAMPTON...TYRONE AND MORROW.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3364 8427 3364 8418 3356 8413 3354 8405
3349 8403 3345 8393 3325 8412 3320 8412
3320 8404 3295 8404 3293 8412 3282 8412
3243 8497 3264 8511 3278 8512 3281 8517
3285 8515 3286 8519 3309 8523
TIME...MOT...LOC 0324Z 253DEG 36KT 3346 8443 3296 8466 3262 8559Special weather statement, Mar 31, 11:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 PM EDT THU MAR 31 2016
GAZ011-012-019-020-010415-
GORDON GA-BARTOW GA-CHATTOOGA GA-FLOYD GA-
1135 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHWESTERN BARTOW...
CHATTOOGA AND NORTHERN FLOYD COUNTIES UNTIL 1215 AM EDT...
AT 1134 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF GAYLESVILLE TO NEAR ROME...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...SUMMERVILLE...ADAIRSVILLE...TRION...RESACA...PLAINVILLE...
SHANNON...LYERLY...RANGER...EVERETT SPRINGS...ARMUCHEE...HOLLAND...
BERRYTON...NICKELSVILLE...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...
PINSON...SONORAVILLE AND AUDUBON.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3459 8532 3459 8506 3462 8506 3461 8505
3462 8492 3463 8493 3461 8486 3461 8475
3462 8474 3462 8472 3461 8472 3461 8473
3460 8473 3458 8465 3451 8466 3425 8509
3430 8547 3442 8549
TIME...MOT...LOC 0334Z 246DEG 35KT 3435 8545 3432 8516Special weather statement, Apr 1, 12:12 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 AM EDT FRI APR 1 2016
GAZ047>049-057>060-010500-
HENRY GA-MORGAN GA-NEWTON GA-JASPER GA-BUTTS GA-PUTNAM GA-WALTON GA-
1212 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...MORGAN...
NEWTON...JASPER...BUTTS...NORTHWESTERN PUTNAM AND SOUTHEASTERN WALTON
COUNTIES UNTIL 100 AM EDT...
AT 1211 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
GRIFFIN TO NORTH OF JACKSON...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COVINGTON...EATONTON...JACKSON...MADISON...MONTICELLO...SOCIAL CIRCLE...
OXFORD...PORTERDALE...RUTLEDGE...NEWBORN...FLOVILLA...MANSFIELD...
JENKINSBURG...BOSTWICK...GOOD HOPE...SHADY DALE...BUCKHEAD...STEWART...
CALVIN AND WARFIELD.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3331 8327 3320 8412 3325 8412 3329 8409
3330 8410 3330 8407 3332 8407 3331 8406
3336 8403 3339 8397 3340 8398 3345 8392
3349 8403 3353 8404 3357 8401 3383 8358
3369 8339 3366 8337
TIME...MOT...LOC 0411Z 236DEG 42KT 3325 8418 3342 8393Special weather statement, Apr 1, 12:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 AM EDT FRI APR 1 2016
GAZ016-023>025-035-010500-
WHITE GA-BARROW GA-BANKS GA-JACKSON GA-HALL GA-
1228 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE...NORTHWESTERN
BARROW...BANKS...JACKSON AND EASTERN HALL COUNTIES UNTIL 100 AM
EDT...
AT 1227 AM EDT...A STRONG THUNDERSTORM WAS OVER PENDERGRASS...OR 7
MILES WEST OF JEFFERSON...MOVING NORTHEAST AT 65 MPH.
HAZARD...UP TO PENNY SIZED HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...WINDER...JEFFERSON...COMMERCE...HOMER...BRASELTON...OAKWOOD...
LULA...MAYSVILLE...HOSCHTON...ALTO...PENDERGRASS...GILLSVILLE...TALMO...
CANDLER...RAOUL...PINEFIELD CROSSROADS...HOLLINGSWORTH...LEAF AND CHATEAU
ELAN.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3455 8362 3453 8363 3451 8367 3444 8362
3449 8354 3448 8347 3446 8340 3442 8338
3432 8339 3426 8334 3425 8334 3399 8371
3410 8383 3412 8382 3411 8385 3416 8390
3460 8365
TIME...MOT...LOC 0427Z 230DEG 56KT 3415 8370The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:49 PM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 41 min |
| Mar 31, 11:26 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Harris, Henry, Lamar and 7 more | 64 min |
| Mar 31, 11:35 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 40 min |
| Apr 1, 12:12 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Morgan, Newton, Putnam | 48 min |
| Apr 1, 12:32 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Pike, Spalding, Upson | 43 min |
| Apr 1, 1:20 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 1 more | 40 min |
| Apr 1, 1:49 AM EDT | Special Weather Statement | FFC | Chattahoochee, Lamar, Marion, Talbot, Taylor, Upson | 41 min |
| Apr 1, 2:57 AM EDT | Tornado Warning | FFC | Crawford, Marion, Talbot, Taylor, Upson | 33 min |
| Apr 1, 3:35 AM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 40 min |
| Apr 1, 4:18 AM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 42 min |
| Apr 1, 4:31 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Pike, Spalding | 44 min |
| Apr 1, 4:51 AM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Apr 1, 5:16 AM EDT | Special Weather Statement | FFC | Harris, Meriwether, Pike, Talbot, Troup | 44 min |
| Apr 1, 6:01 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Muscogee, Pike, Talbot, Taylor and 1 more | 44 min |
| Apr 1, 6:44 AM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 46 min |
| Apr 1, 6:54 AM EDT | Tornado Warning | FFC | Crawford, Peach, Taylor | 36 min |
| Apr 1, 7:30 AM EDT | Tornado Warning | FFC | Houston, Peach, Twiggs | 30 min |
| Apr 1, 7:58 AM EDT | Tornado Warning | FFC | Twiggs, Wilkinson | 32 min |
| Apr 1, 8:29 AM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
| Apr 1, 8:49 AM EDT | Special Weather Statement | FFC | Washington | 41 min |
| Apr 1, 8:52 AM EDT | Tornado Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 38 min |
| Apr 1, 9:29 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Apr 1, 9:29 AM EDT | River Flood Warning | FFC | Jones | 25 hr |
| Apr 1, 9:34 AM EDT | Severe Thunderstorm Warning | FFC | Laurens | 29 min |
| Apr 1, 10:02 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Apr 1, 10:02 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 12 min |
| Apr 1, 10:40 AM EDT | Tornado Warning | FFC | Emanuel, Treutlen | 35 min |
| Apr 1, 11:15 AM EDT | Tornado Warning | FFC | Emanuel | 15 min |
| Apr 1, 11:48 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart, Webster | 42 min |
| Apr 1, 12:10 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 35 min |
| Apr 1, 12:32 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Apr 1, 12:37 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 23 min |
| Apr 1, 1:02 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Apr 1, 1:03 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Apr 1, 1:03 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 51 hr |
| Apr 1, 1:03 PM EDT | River Flood Warning | FFC | Putnam | 21 hr |
| Apr 1, 1:53 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 26 hr |
| Apr 1, 1:53 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 5 days |
| Apr 1, 1:53 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 42 hr |
| Apr 1, 1:56 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Apr 1, 2:13 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wheeler | 47 min |
| Apr 1, 2:20 PM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| Apr 1, 2:28 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 47 min |
| Apr 1, 2:39 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 21 min |
| Apr 1, 2:56 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 49 min |
| Apr 1, 3:01 PM EDT | Areal Flood Warning | FFC | Baldwin, Bibb, Crawford, Harris, Houston, Jones and 9 more | 18 hr |
| Apr 1, 3:45 PM EDT | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 24 hr |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.